metformin side affects

mrsandman
By mrsandman Latest Reply 2011-04-22 12:03:49 -0500
Started 2011-04-17 07:30:14 -0500

I was diagnosed with type 2 diabetes 5 months ago, and was perscribed
metformin. Since then I've completely changed my old habits - quit drinking,
extensive daily exercise,watching portions and what i eat, testing twice a day
have logged blood sugar and pressure and have done well with those numbers,
have lost about 25 lbs, but i dont sleep well at all, have sore and itchy skin,
and am constipated. I stopped taking metformin 2 weeks ago and still have the same symptoms ecept the constipation. dose anyone have these problems?


3 replies

jayabee52
jayabee52 2011-04-22 12:03:49 -0500 Report

I was on Met. for about 8 yrs, then I got a kidney infection and was put on a low dose of long acting insulin. Nothing was said at that time about Met causing kidney problems, but have just recently learned that it does. Maybe that's why I had to be on dialysis, due to Met. ?????

edvel54
edvel54 2011-04-22 11:19:15 -0500 Report

I was on metformin for years. I could count on a B.M. within 45 minutes of taking it. I was taken off of it 3 weeks ago and have been constipated every since. There is a lot of side effects with metformin and /or any medication you might take..read the paperwork that comes with it